Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the number of conjugacy class sizes and character degrees in finite $p$-groups


Authors: Gustavo A. Fernández-Alcober and Alexander Moretó
Journal: Proc. Amer. Math. Soc. 129 (2001), 3201-3204
MSC (1991): Primary 20C15, 20D15
DOI: https://doi.org/10.1090/S0002-9939-01-05946-9
Published electronically: March 29, 2001
MathSciNet review: 1844993
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

In this note we prove that for any two integers $r,s>1$ there exist finite $p$-groups $G$ of class $2$ such that $\vert\operatorname{cd}(G)\vert=r$ and $\vert\operatorname{cs}(G)\vert=s$.


References [Enhancements On Off] (What's this?)

  • 1. B. BEISIEGEL, Semi-extraspezielle $p$-Gruppen, Math. Z. 156 (1977), 247-254. MR 57:12683
  • 2. W. BURNSIDE, ``Theory of Groups of Finite Order", Dover, New York, 1955. MR 16:1086c
  • 3. J. COSSEY, T. HAWKES, Sets of $p$-powers as conjugacy class sizes, Proc. Amer. Math. Soc. 128 (2000), 49-51. MR 2000c:20034
  • 4. G.A. FERNÁNDEZ-ALCOBER, A. MORETÓ, Groups with two extreme character degrees and their normal subgroups, Trans. Amer. Math. Soc. 353 (2001), 2171-2192.
  • 5. B. HUPPERT, ``Character Theory of Finite Groups", de Gruyter, Berlin/New York, 1998. MR 99j:20011
  • 6. I.M. ISAACS, Sets of $p$-powers as irreducible character degrees, Proc. Amer. Math. Soc. 96 (1986), 551-552. MR 87d:20013
  • 7. I.M. ISAACS, ``Character Theory of Finite Groups", New York, Dover, 1994. CMP 94:14
  • 8. I.M. ISAACS, D.S. PASSMAN, A characterization of groups in terms of the degrees of their characters II, Pacific J. Math 24 (1968), 467-510. MR 39:2864

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20C15, 20D15

Retrieve articles in all journals with MSC (1991): 20C15, 20D15


Additional Information

Gustavo A. Fernández-Alcober
Affiliation: Departamento de Matemáticas, Universidad del País Vasco, 48080 Bilbao, Spain
Email: mtpfealg@lg.ehu.es

Alexander Moretó
Affiliation: Departamento de Matemáticas, Universidad del País Vasco, 48080 Bilbao, Spain
Email: mtbmoqua@lg.ehu.es

DOI: https://doi.org/10.1090/S0002-9939-01-05946-9
Received by editor(s): February 14, 2000
Received by editor(s) in revised form: March 31, 2000
Published electronically: March 29, 2001
Additional Notes: Research of the second author was supported by a grant of the Basque Government and by the University of the Basque Country grant UPV 127.310-EB160/98.
Communicated by: Stephen D. Smith
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society